Optimal investment and consumption under partial information
Kristoffer Lindensjö ()
Additional contact information
Kristoffer Lindensjö: Stockholm School of Economics
Mathematical Methods of Operations Research, 2016, vol. 83, issue 1, pages 87-107
Abstract We present a unified approach for partial information optimal investment and consumption problems in a non-Markovian Itô process market. The stochastic local mean rate of return and the Wiener process cannot be observed by the agent, whereas the path-dependent volatility, the path-dependent interest rate and the asset prices can be observed. The main assumption is that the asset price volatility is a nonanticipative functional of the asset price trajectory. The utility functions are general and satisfy standard conditions. First, we show that the corresponding full information market is complete and in this setting we solve the problem using standard methods. Second, we transform the original partial information problem into a corresponding full information problem using filtering theory, and show that it follows that the market is observationally complete in the sense that any contingent claim adapted to the observable filtration is replicable. Using the solutions of the full information problem we then easily derive solutions to the original partial information problem.
Keywords: Partial information; Utility maximization; Optimal investment and consumption; Stochastic control; Portfolio theory; Path-dependent volatility (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed
Downloads: (external link)
http://link.springer.com/10.1007/s00186-015-0521-1 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: http://EconPapers.repec.org/RePEc:spr:mathme:v:83:y:2016:i:1:d:10.1007_s00186-015-0521-1
Ordering information: This journal article can be ordered from
Access Statistics for this article
Mathematical Methods of Operations Research is currently edited by Oliver Stein
More articles in Mathematical Methods of Operations Research from Springer, Gesellschaft für Operations Research (GOR), Nederlands Genootschap voor Besliskunde (NGB)
Series data maintained by Sonal Shukla ().